Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 93, NWS Austin/San Antonio, TX

May 28, 20156 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 28, 2015, 11:31 PM CDT for 6 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2015, 11:31 PM CDT (04:31 UTC)
Expired
May 29, 2015, 3:30 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX, Real County, TX, Uvalde County, TX

The radar

The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 4.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2419 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2419 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WGUS54 KEWX 290431
FFWEWX
TXC019-259-265-325-385-463-290830-
/O.NEW.KEWX.FF.W.0093.150529T0431Z-150529T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CDT THU MAY 28 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN REAL COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHWESTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  WESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHEASTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 330 AM CDT
    
* AT 1127 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE MUCH OF THE HILL COUNTRY. UP TO 
  TWO INCHES OF RAIN HAVE FALLEN NEAR HUNT AND JUST WEST OF LOST 
  MAPLES STATE PARK. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY...AS THE SQUALL LINE MOVES SOUTHEAST AT AROUND 35 MPH. 
  RAINFALL AMOUNTS UP TO 2 AND 1/2 INCHES WILL FALL OVER SWOLLEN 
  CREEKS AND SATURATED SOILS TO PRODUCE QUICK FLOODING OF LOW WATER 
  CROSSINGS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MEDINA...KERRVILLE...BOERNE...COMFORT...BANDERA...LEAKEY...
  TARPLEY...VANDERPOOL...BANKERSMITH...GARNER STATE PARK...LOST
  MAPLES STATE PARK...RIO FRIO...TUFF...WARING...PIPE CREEK...
  UTOPIA...REAGAN WELLS...CYPRESS CREEK...WELFARE AND NELSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 2990 9990 2991 9918 3014 9892 3014 9870
      2981 9877 2953 9914 2953 9988

$$

MO
1 follow-up statement
954 
WGUS74 KEWX 290536
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1236 AM CDT FRI MAY 29 2015

TXC019-259-265-325-385-463-290830-
/O.CON.KEWX.FF.W.0093.000000T0000Z-150529T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REAL TX-MEDINA TX-KENDALL TX-BANDERA TX-UVALDE TX-KERR TX-
1236 AM CDT FRI MAY 29 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHEASTERN REAL...NORTHWESTERN MEDINA...WESTERN KENDALL...
BANDERA...NORTHEASTERN UVALDE AND SOUTHEASTERN KERR COUNTIES...

AT 1231 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM COMPLEX 
CONTINUING TO PRODUCE MODERATE RAINS OVER MUCH OF THE HILL COUNTRY.  
UP TO TWO INCHES OF RAIN FELL BETWEEN 1130 PM AND 1230 AM. FLASH 
FLOODING FROM THESE HEAVY RAINS ARE LIKELY ONGOING...ESPECIALLY OVER 
LOW WATER CROSSINGS AND NORMALLY FLOOD PRONE AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEDINA...KERRVILLE...BOERNE...COMFORT...BANDERA...LEAKEY...TARPLEY...
VANDERPOOL...BANKERSMITH...GARNER STATE PARK...LOST MAPLES STATE
PARK...RIO FRIO...TUFF...WARING...PIPE CREEK...UTOPIA...REAGAN
WELLS...CYPRESS CREEK...WELFARE AND NELSON CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TURN AROUND...DONT 
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN 
VEHICLES. 

&&

LAT...LON 2990 9990 2991 9918 3014 9892 3014 9870
      2981 9877 2953 9914 2953 9988

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 8:08 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 28, 8:08 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT THU MAY 28 2015

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE NORTHERN HILL
COUNTRY AND EDWARDS PLATEAU. A STRONG TO SEVERE LINE OF SHOWERS
AND STORMS IS JUST NORTHWEST OF OUR CWA BUT WILL CONTINUE TO BE
FED BY A RICH AND UNSTABLE AIRMASS AND THE LINE SHOULD HAVE NO
PROBLEM SURVIVING FOR THE NEXT FEW HOURS. SHOULD SEE SOME GRADUAL
WEAKENING LATER THIS EVENING AS THE ATMOSPHERE STABILIZES A
BIT...BUT SHOWERS AND STORMS SHOULD CONTINUE TO MOVE SOUTHEAST.
RAINFALL AMOUNTS STILL SHOULD BE IN THE 1-2 INCH RAIN ON AVERAGE
WITH ISOLATED HIGHER AMOUNTS. IT WONT TAKE MUCH TO AGGRAVATE
ALREADY SATURATED SOILS. GIVEN THE EXPECTED FORECAST FOR
TONIGHT...INCREASED POPS AREAWIDE BY 10 TO 20 PERCENT.

&&

.PREV DISCUSSION... /ISSUED 703 PM CDT THU MAY 28 2015/

AVIATION... /00Z TAF UPDATE/

HI-RES MODELS SUGGEST THAT THE CONVECTIVE LINE WILL LIKELY IMPACT
DRT AFTER 02Z WITH ISOLATED CELLS OVER MEXICO POSSIBLY FORMING AND
JOINING INTO THE LINE FROM MEXICO BY 03Z. IMPACTS OF THE LINE
SHOULD BE AFTER 06Z ALONG I-35 WITH IMPROVEMENTS TO FOLLOW THE
CONVECTION AT ROUGHLY 3 HOURS AFTER THE ONSET. SOME BOWING
SEGMENTS OF THE LINE COULD RESULT IN SPOTTY WIND GUSTS TO NEAR 40
KNOTS...WITH THE CHANCE OF STRONG GUSTS DECREASING GRADUALLY
AFTER MIDNIGHT. DOWNDRAFT AIR SHOULD RESULT IN SOME IMPROVEMENTS
TO SKIES...BUT WITH THE COMPLEX EXPECTED TO WEAKEN OVERNIGHT...
WILL SHOW MORE PESSIMISTIC SKIES AROUND DAYBREAK.

PREV DISCUSSION... /ISSUED 307 PM CDT THU MAY 28 2015/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...

.LOCALLY HEAVY RAINFALL POSSIBLE ACROSS MUCH OF AREA TONIGHT AND
POTENTIALLY SATURDAY AND SATURDAY NIGHT...
.SEVERE STORMS POSSIBLE ACROSS HILL COUNTRY AND RIO GRANDE
TONIGHT...

SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS THE
EASTERN HALF OF THE CWA IN AN UNSTABLE AIRMASS AND RICH MOISTURE
PLUME. A FEW STRONG STORMS HAVE DEVELOPED...INCLUDING TROPICAL
FUNNELS REPORTED IN THE AUSTIN/ROUND ROCK AREA. OVERALL THIS
ACTIVITY SHOULD DIMINISH TOWARDS SUNSET.

HOWEVER...MAIN CONCERN WILL BE DEVELOPING CONVECTIVE COMPLEX
COMING OUT OF WEST TEXAS AND STORMS COMING OUT OF MEXICO. STORMS
HAVE ALREADY DEVELOPED ACROSS WEST TEXAS AND ARE BEGINNING TO FORM
IN THE HIGHER TERRAIN OF MEXICO...ALL IN ADVANCE OF APPROACHING
SHORTWAVE COMING OUT OF NM. STORMS DEVELOPING IN THE BURROUGHS OF
MEXICO COULD CROSS INTO VAL VERDE COUNTY EARLY THIS EVENING.
MUCAPE EXCEEDING 4000 J/KG AND EFFECTIVE BULK SHEAR OF 35 KTS WILL
SUPPORT STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS ACROSS VAL VERDE COUNTY. AN ISOLATED TORNADO
CAN NOT BE RULED.

SEVERAL HI RESOLUTION MODELS DEVELOP THE WEST TEXAS CONVECTION
INTO AN MCS THIS EVENING WITH PROPAGATION SOUTHEAST INTO A
STRENGTHENING 35 KT LOW LEVEL THETA-E ADVECTION AXIS UP THE RIO
GRANDE PLAINS. THE POTENTIAL MCS SHOULD MAKE IT INTO THE RIO
GRANDE AND NORTHERN HILL COUNTRY 02Z-06Z. SEVERE POTENTIAL IS
POSSIBLE IN THIS AREA...FOR MAINLY STRAIGHT-LINE WINDS.

FARTHER EASTWARD INTO THE I-35 CORRIDOR...THE CONVECTIVE COMPLEX
WILL BE ENCOUNTER INCREASING CIN AND WEAKER LOW LEVEL JET. MUCH
WILL DEPEND ON HOW STRONG OF A COLD POOL DEVELOPS BEHIND THE
COMPLEX. THE HRRR AND NAM12 DO BRING THE COMPLEX THROUGH THE I-35
CORRIDOR...WHILE TEXAS TECH 4KM WRF AND GLOBAL MODELS WEAKEN THE
SYSTEM. THERE IS ENOUGH UNCERTAINTY...AND OUT OF AN ABUDANCE OF
CAUTION GIVEN THE SATURATED CONDITIONS ACROSS THE AREA...TO EXPAND
THE FLASH FLOOD WATCH EAST THROUGH THE I-35 CORRIDOR.

FRIDAYS FORECAST WILL DEPEND HIGHLY ON WHAT HAPPENS TONIGHT. A
ORGANIZED COMPLEX THAT MAKES IT THROUGH THE CWA MAY STABILIZE
CONDITIONS FOR MUCH OF THE DAY. A WEAKENING COMPLEX...LEAVING
POTENTIAL OUTFLOW BOUNDARY IN AN UNSTABLE ENVIRONMENT...MAY
RESULT IN HIGHER POPS ACROSS THE CENTRAL AND EASTERN CWA FRIDAY.

LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS ARE COMING INTO
BETTER AGREEMENT WITH MID AND UPPER LEVEL TROUGH AXIS SLIDING
ACROSS THE SOUTHERN PLAINS SATURDAY AND SHARPENING ACROSS
EAST TX/AR/LA SUNDAY INTO MONDAY. THIS WILL SEND A COLD FRONT
INTO THE AREA LATE SATURDAY...AND GOOD CHANCES FOR RAINFALL ACROSS
THE CENTRAL AND EASTERN CWA SATURDAY AND SATURDAY NIGHT. HIGHER
PWATS WILL REMAIN POOLED AHEAD OF THE FRONT AND SLOW MOVEMENT OF
THE FRONT COULD POTENTIALLY LEAD TO SOME LOCAL POCKETS OF HEAVIER
RAINFALL. GFS AND ECMWF GENERALLY IN AGREEMENT BETTER CHANCES OF
RAINFALL SHIFT SOUTH AND EAST WITH THE FRONT SUNDAY...BUT WILL
HAVE TO WATCH THIS CLOSELY IF THE FRONT ENDS UP STALLING WITH A
WEAKER UPPER TROUGH AXIS TO THE EAST.

LOOKS LIKE DRIER CONDITIONS DO DEVELOP MONDAY THROUGH
WEDNESDAY...ALTHOUGH NOT TOTALLY REMOVING POPS ACROSS THE
SOUTHEAST ZONES/COASTAL PRAIRIES WHERE BETTER MOISTURE IS POOLED
AND CLOSER TO THE LOWER HEIGHTS WITH TROUGH AXIS JUST TO THE
EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  85  70  85  67 /  70  40  30  60  50
AUSTIN BERGSTROM INTL AIRPORT  72  84  68  84  65 /  70  50  30  60  50
NEW BRAUNFELS MUNI AIRPORT     73  85  70  85  67 /  60  40  30  60  50
BURNET MUNI AIRPORT            70  83  68  82  65 /  70  40  30  60  50
DEL RIO INTL AIRPORT           69  88  73  86  68 /  80  20  20  50  60
GEORGETOWN MUNI AIRPORT        72  84  69  83  65 /  70  40  30  60  50
HONDO MUNI AIRPORT             71  87  71  85  67 /  70  30  30  50  50
SAN MARCOS MUNI AIRPORT        72  84  70  84  67 /  60  50  30  60  50
LA GRANGE - FAYETTE REGIONAL   74  85  71  85  68 /  60  50  30  60  60
SAN ANTONIO INTL AIRPORT       73  86  71  85  68 /  70  40  30  60  50
STINSON MUNI AIRPORT           73  86  71  85  68 /  60  40  30  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR THE FOLLOWING COUNTIES:
BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...
DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GUADALUPE...HAYS...
KENDALL...KERR...KINNEY...LEE...LLANO...MAVERICK...MEDINA...REAL...
TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...ZAVALA.

&&

MESOSCALE/AVIATION...OAKS
SYNOPTIC/GRIDS...HAMPSHIRE
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, May 28, 1:08 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
108 PM CDT THU MAY 28 2015

TXZ171>173-183>194-202>209-217>225-228-291815-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
108 PM CDT THU MAY 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...A TORNADO WATCH IS IN EFFECT FOR VAL VERDE COUNTY THROUGH 8 PM
THIS EVENING...
...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7PM TONIGHT UNTIL
7AM FRIDAY MORNING...

ISOLATED TO SCATTERED STRONG TO SEVERE STORMS ARE EXPECTED TO
AFFECT THE EDWARDS PLATEAU AREA THIS AFTERNOON AND EVENING. SOME
STORMS COULD PRODUCE ISOLATED TORNADOES AS A LINE OF STORMS MOVE ACROSS
THE SOUTHERN PART OF SAN ANGELO COUNTY WARNING AREA AND PUSHES TO
THE SOUTHEAST. IN ADDITION...LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ARE POSSIBLE.

LATER THIS EVENING...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL IS EXPECTED TO APPROACH FROM THE WEST AND
PROGRESS EASTWARD ACROSS THE EDWARDS PLATEAU. FORECAST RAINFALL
TOTALS OF 1-2 INCHES WITH 3+ INCHES LOCALLY ARE POSSIBLE. DUE TO
THE VERY MOIST CONDITIONS AND ELEVATED RIVERS AND CREEKS IN THE
AREA...FLASH FLOODING AND RIVER FLOODING WILL BE A SIGNIFICANT
CONCERN WITH ANY HEAVY RAINFALL THAT OCCURS.

ADDITIONALLY...MARGINALLY SEVERE HAIL AND DAMAGING STRAIGHT LINE
WINDS WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN IN THE
FORECAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. LOCALLY HEAVY
RAINFALL WILL REMAIN A CONCERN THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Special weather statement, May 28, 8:35 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT THU MAY 28 2015

TXZ183-290215-
VAL VERDE TX-
835 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 915 PM CDT...

AT 835 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF TERRELL
COUNTY GAS PLANT TO 22 MILES SOUTH OF SANDERSON...AND MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LANGTRY...OSMAN...PANDALE...PUMPVILLE AND HACKBERRY CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10176 3029 10108 2980 10153 2980 10157
      2977 10158 2977 10163 2976 10164 2978 10176
TIME...MOT...LOC 0135Z 263DEG 35KT 3043 10165 2983 10250

MO
Special weather statement, May 28, 9:28 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
928 PM CDT THU MAY 28 2015

TXZ184-290315-
EDWARDS TX-
928 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EDWARDS COUNTY
UNTIL 1015 PM CDT...

AT 928 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTH OF ROCKSPRINGS...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
EDWARDS COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 3029 10013 3016 10025 3026 10042 3029 10040
TIME...MOT...LOC 0228Z 213DEG 21KT 3027 10029

ALLEN
Local storm report, May 28, 10:45 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     6 W ROCKSPRINGS         30.02N 100.31W
05/28/2015  E60 MPH          EDWARDS            TX   PUBLIC

            ESTIMATED BY EXPERIENCED SPOTTER

&&

EVENT NUMBER EWX1500581

LJH
Special weather statement, May 28, 10:49 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1049 PM CDT THU MAY 28 2015

TXZ187-290430-
BANDERA TX-
1049 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR BANDERA COUNTY UNTIL 1130 PM
CDT...

AT 1049 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LOST MAPLES STATE PARK...OR NEAR VANDERPOOL...MOVING SOUTHEAST
AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MEDINA...BANDERA...TARPLEY...VANDERPOOL...PIPE CREEK...LAKEHILLS...
LOST MAPLES STATE PARK AND BANDERA FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 400 AM CDT FOR SOUTH CENTRAL TEXAS.

LAT...LON 2990 9918 2972 9878 2957 9893 2956 9899
      2960 9898 2962 9898 2963 9960 2990 9960
TIME...MOT...LOC 0349Z 320DEG 49KT 2983 9956

ALLEN
Local storm report, May 28, 11:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT THU MAY 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND GST     2 NNE LLANO             30.78N  98.66W
05/28/2015  M61 MPH          LLANO              TX   AWOS

            MEASURED BY KAQ0 AWOS AT LLANO MUNI AIRPORT

&&

EVENT NUMBER EWX1500582

LJH
Special weather statement, May 28, 11:23 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1123 PM CDT THU MAY 28 2015

TXZ202>204-217>219-290515-
ZAVALA TX-MEDINA TX-MAVERICK TX-FRIO TX-KINNEY TX-UVALDE TX-
1123 PM CDT THU MAY 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK...SOUTHWESTERN MEDINA...
ZAVALA...SOUTHERN KINNEY...NORTHWESTERN FRIO AND UVALDE COUNTIES
UNTIL 1215 AM CDT...

AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF TARPLEY TO
8 MILES WEST OF CLINE TO 7 MILES SOUTHWEST OF CIENEGAS TERRACE...AND
MOVING SOUTH AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...UVALDE...SPOFFORD...LA PRYOR...QUEMADO...BATESVILLE...
SABINAL...FRIO TOWN...D'HANIS...DARLING...PALOMA...BLEWETT...
CONCAN...KNIPPA...UTOPIA...RADAR BASE...GARNER STATE PARK...WASHER...
UVALDE ESTATES AND ROSITA NORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 400 AM CDT FOR SOUTH CENTRAL TEXAS.

LAT...LON 2866 10050 2880 10053 2883 10055 2883 10058
      2890 10060 2891 10064 2909 10067 2917 10078
      2920 10077 2924 10080 2924 10076 2926 10076
      2928 10021 2963 9968 2963 9944 2959 9933
      2900 9917 2864 10012 2863 10045
TIME...MOT...LOC 0423Z 353DEG 44KT 2963 9941 2933 10021 2930 10104

ALLEN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:35 PM CDTSpecial Weather StatementEWXVal Verde40 min
May 28, 9:00 PM CDTSevere Thunderstorm WarningEWXVal Verde75 min
May 28, 9:28 PM CDTSpecial Weather StatementEWXEdwards47 min
May 28, 9:37 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr, Real, Val Verde68 min
May 28, 9:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Real, Uvalde, Val Verde93 min
May 28, 10:23 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde4 hr
May 28, 10:24 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr, Llano81 min
May 28, 10:49 PM CDTSpecial Weather StatementEWXBandera41 min
May 28, 10:55 PM CDTSevere Thunderstorm WarningEWXBandera65 min
May 28, 11:05 PM CDTFlash Flood WarningEWXEdwards, Gillespie, Kerr, Llano, Real4 hr
May 28, 11:16 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Kendall89 min
May 28, 11:23 PM CDTSpecial Weather StatementEWXMaverick, Uvalde, Zavala52 min
May 28, 11:36 PM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Real, Uvalde, Val Verde4 hr
May 28, 11:48 PM CDTFlash Flood WarningEWXBlanco, Burnet, Comal, Gillespie, Hays, Kendall and 3 more4 hr
May 28, 11:58 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina92 min
May 29, 12:03 AM CDTSevere Thunderstorm WarningEWXHays, Travis, Williamson87 min
May 29, 12:13 AM CDTFlash Flood WarningEWXBandera, Bexar, Medina, Uvalde4 hr
May 29, 12:39 AM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe81 min
May 29, 12:51 AM CDTSevere Thunderstorm WarningEWXAtascosa, Frio, Wilson84 min
May 29, 12:53 AM CDTFlash Flood WarningEWXBastrop, Caldwell, Comal, Guadalupe, Hays, Travis and 1 more4 hr
May 29, 1:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee41 min
May 29, 1:19 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina, Wilson, Zavala4 hr
May 29, 1:26 AM CDTRiver Flood WarningEWXKerr22 hr
May 29, 1:37 AM CDTRiver Flood WarningEWXBandera17 hr
May 29, 1:48 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 1 more4 hr
May 29, 2:00 AM CDTSpecial Weather StatementEWXDimmit45 min
May 29, 2:54 AM CDTRiver Flood WarningEWXVal Verde26 hr
May 29, 2:54 AM CDTRiver Flood WarningEWXVal Verde32 hr
May 29, 3:06 AM CDTRiver Flood WarningEWXCaldwell, Gonzales3 days
May 29, 4:40 AM CDTRiver Flood WarningEWXLlano21 hr
May 29, 8:01 AM CDTRiver Flood WarningEWXBlanco19 hr
May 29, 3:12 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more34 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.